2 weeks ago doctor started me on mirtazapine 15mg at night for sleep, AND to help taper me off ativan. The last few days as I suppose its built up in my system, I started getting agitated and anxious. I realize it could be withdrawal feelings from the ativan, but something felt not good. Spoke with a doctor, and said to taper off the mirtazapine for the next few days by cutting pill in half. Did that, and now I am feeling worse in the day. Groggier, and shaky, and even panicky. Well, my husband thinks I was actually perhaps doing better while taking the mirtazapine, aside the symptoms I was feeling. Going to give it a continued try to get off the stuff, but if I feel I'm not doing well, is it generally safe to start it up again? Can I just start right back at 15mg if needed? I wasn't sure if that was a safe procedure, and the doc is gone for the weekend. Thanks for any advice you may have.
Is it ok to stop and start mirtazapine?
Question posted by Anonymous on 21 Sep 2012
Last updated on 22 September 2012 by Anonymous
Hello tammy9876. Yes it is safe. The amount is minimal. You could ask your pharmacist for thier opinion if you prefer a second one. Regards pledge
Best is to stick it out until you can talk with the Doc on Monday. When we non-Doctors start messing with these meds and using our "common sense" with dosing we invite even more complications. I myself have learned this the hard way, and when you cut back on a med, feel the effects then jack it back up to where it was those symptoms can actually get a lot worse, which then in turn makes it harder ti cut back again, not to mention what it can do to your relationship with the Dr. One thing they frown upon is the one thing they see the most of, which is patients that change their instructions because (in the Doc's eyes) the felt they knew better than the Doc. Just my 2-cents.
- Mirtazapine uses and safety info
- Mirtazapine information for Healthcare Professionals (includes dosage details)
- Side effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.